Alert archive / Pennsylvania / High Wind Watches in 2006
High Wind Watch 2, NWS State College, PA
NWS State College, PA issued this high wind watch at Oct 27, 2006, 1:52 PM EDT for 33 counties in Pennsylvania. It took effect at Oct 28, 2006, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 1:52 PM EDT (17:52 UTC)
- In effect from
- Oct 28, 2006, 6:00 PM EDT
- Expired
- Oct 28, 2006, 4:56 AM EDT
- In force
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 271752 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 152 PM EDT FRI OCT 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280300- /O.NEW.KCTP.HW.A.0002.061028T2200Z-061029T1500Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 152 PM EDT FRI OCT 27 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. A STORM SYSTEM WILL DEEPEN AS IT MOVES THROUGH CENTRAL PA TONIGHT AND SATURDAY. THE STORM WILL PRODUCE A STEADY SOAKING RAINFALL. AS THE AREA OF LOW PRESSURE ASSOCIATED WITH THIS STORM MOVES AWAY TO THE NORTHEAST...STRONG AND GUSTY WEST WINDS WILL DEVELOP IN THE COLD AIR BEHIND THE SYSTEM. THE WIND WILL INCREASE DRAMATICALLY LATE SATURDAY AFTERNOON IN THE WESTERN MOUNTAINS AND SATURDAY EVENING IN THE CENTRAL MOUNTAINS AND EASTERN VALLEYS. SUSTAINED WIND SPEEDS MAY EXCEED 40 MPH AND GUSTS COULD REACH 60 MPH. WINDS OF THIS MAGNITUDE...COMBINED WITH THE EXTRA WEIGHT ADDED TO THE TREES AND LEAVES BY THE RAIN...COULD DOWN TREES AND POWER LINES. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. IF DAMAGING WINDS BECOME IMMINENT...A HIGH WIND WARNING WILL BE ISSUED. $$ DANGELO
2 follow-up statements
000 WWUS71 KCTP 280130 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 930 PM EDT FRI OCT 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-281000- /O.CON.KCTP.HW.A.0002.061028T2200Z-061029T1500Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 930 PM EDT FRI OCT 27 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. A STORM SYSTEM WILL DEEPEN AS IT MOVES THROUGH CENTRAL PA TONIGHT AND SATURDAY. BY LATE SATURDAY...STRONG AND GUSTY WEST WINDS WILL DEVELOP IN THE COLD AIR BEHIND THE SYSTEM. THE WIND WILL INCREASE DRAMATICALLY LATE SATURDAY AFTERNOON IN THE WESTERN MOUNTAINS AND SATURDAY EVENING IN THE CENTRAL MOUNTAINS AND EASTERN VALLEYS. SUSTAINED WIND SPEEDS MAY EXCEED 40 MPH AND GUSTS COULD REACH 60 MPH. WINDS OF THIS MAGNITUDE...COMBINED WITH THE EXTRA WEIGHT ADDED TO THE TREES AND LEAVES BY THE RAIN...COULD DOWN TREES AND POWER LINES. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. IF DAMAGING WINDS BECOME IMMINENT...A HIGH WIND WARNING WILL BE ISSUED. $$ DEVOIR
000 WWUS71 KCTP 280856 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 AM EDT SAT OCT 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-281700- /O.UPG.KCTP.HW.A.0002.061028T2200Z-061029T1500Z/ /O.NEW.KCTP.WI.Y.0008.061028T2200Z-061029T1900Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 456 AM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM EDT THIS EVENING TO 2 PM EST SUNDAY. A STRENGTHENING STORM SYSTEM WILL TRACK FROM PENNSYLVANIA EARLY THIS MORNING...INTO SOUTHERN QUEBEC BY SUNDAY. STRONG AND GUSTY WEST WINDS WILL DEVELOP BEHIND THE SYSTEM BY THIS EVENING. WINDS WILL OCCASIONALLY GUST TO AROUND 50 MPH OVERNIGHT AND THROUGH A PORTION OF SUNDAY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Oct 27, 10:28 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 27, 10:28 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1028 AM EDT FRI OCT 27 2006 .SHORT TERM /REST OF TODAY/... STORM WRAPPING UP OVER THE LOWER OH VLY NOW AND WILL RIDE UP INTO THE AREA THIS AFTN/EVE. NO CHANGE TO FCST GRIDS...WILL JUST FRESHEN UP THE MORNING/AFTN WORDING IN THE ZFP TEXT. WE ARE STRONGLY CONSIDERING A HIGH WIND WATCH FOR SAT EVENING INTO SUN MORNING WITH VERY STRONG COLD ADVECTIVE FLOW OF BETTER THAN 60 KTS AND WELL-ALIGNED LOW LEVEL WINDS. THIS COMBINES WITH A S/WV DROPPING DOWN FROM THE NW TO DROP LI/S INTO THE NEGATIVE NUMBERS /UNSTABLE/ TO MAKE FOR A VERY BLUSTERY TIME OF IT SAT NIGHT. WET LEAVES/TREES WILL ALSO BE RIPE FOR DAMAGE DUE TO EXTRA WEIGHT THEY WILL BE CARRYING. WILL TALK THIS OVER SOME MORE WITH NEIGHBORS AND WORK OUT DETAILS LATER THIS AFTN. && .PREV DISCUSSION... /ISSUED 410 AM EDT FRI OCT 27 2006/ SHORT TERM /TODAY THROUGH SUNDAY/... WAA IN ADVANCE OF DEVLPNG LO PRES ACROSS S PLAINS WILL SPREAD RAIN OVR PA BY AFTN. MODEL SOUNDINGS SHOWING A DEEP ISOTHERMAL LYR BTWN 700-900MB AT 0C...SUGGESTING SOME SNOW POSSIBLE IF PRECIP WERE TO FALL HEAVILY ENOUGH OVR THE MTNS. REMNANTS OF COLD AIR WILL BE SCOURED OUT TONIGHT...AS DEEP SOUTHERLY FLOW OVERSPREADS PA. LOCALLY HVY RAIN WITH EMBEDDED THUNDER APPEARS LIKELY LATE TONIGHT AS VIGOROUS LIFT AHEAD OF S/WV INTERSECTS INSTABILITY AXIS ASSOCIATED WITH LL JET. LATEST MODEL DATA SUGGESTS HEAVIEST RAIN WILL FALL ACROSS EASTERN PA...WHERE 2-3 INCHES POSSIBLE. 6HR FFG GUIDANCE IN THIS REGION IS CLOSE TO 4 INCHES...SO FEEL COMFORTABLE WITHOUT A WATCH AT THIS POINT. NORTHERN STREAM S/WV PHASES WITH SYSTEM OVR PA EARLY SATURDAY...RESULTING IN RAPIDLY DEEPENING SFC LO TRACKING INTO UPSTATE NY/NEW ENGLAND. TIGHT PRES GRADIENT WILL NO DOUBT RESULT IN WINDY CONDITIONS LATE SATURDAY THRU SUNDAY. LATEST MODEL DATA SUGGESTS WIND ADV CRITERIA MAY BE MET. HOWEVER...A BIT EARLY TO JUMP ON A LATE 3RD PERIOD ADVISORY...SO WILL MENTION IN HWO AND REASSESS WITH BENEFIT OF 12Z GUIDANCE. THE OTHER FCST PROBLEM WILL BE WITH POSSIBLE UPSLOPE SNOW EVENT AS DEEP MOISTURE IS FORCED TO ASCEND THE ALLEGHENIES SAT NITE/SUNDAY. GFS QPF OF 1/2 TO 3/4 INCHES SEEMS REASONABLE OVR PARTS OF THE LAURELS AND NW MTNS...GIVEN THE STRONG OROGRAPHIC LIFT AND NEARLY SATURATED SOUNDINGS. HOWEVER...SFC TEMPS WILL BE ONLY MARGINAL...SO SNOW/WATER RATIOS WILL MOST LIKELY BE LOW. AT THIS POINT...WILL FCST A CHANGE TO SNOW SAT NITE WITH A COUPLE OF INCHES IN THE GRIDS BY SUNDAY OVR THE FAVORED NORTHWEST-FACING HIGH TERRAIN. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER LO RAPIDLY LIFTS OUT EARLY NEXT WEEK...REPLACED BY SFC HI ALONG THE EAST COAST. DRY AND MILD CONDITIONS EXPECTED MONDAY AND TUESDAY WITH HIGHS POSSIBLY CLOSE TO 70F BY TUES BASED ON MREF 850 TEMPS ARND 8C. A ROUND OF -SHRA WILL LIKELY ACCOMPANY A COLD FRONT LATE TUES/EARLY WED...FOLLOWED BY DRY AND CHILLY CONDITIONS LATER NEXT WEEK AS SFC RIDGE BUILDS OVR PA. AVIATION... VFR IS THE RULE EARLY THIS MORNING WITH MID CLOUDS ALREADY THICKENING ACROSS CENTRAL PA. CLOUD BASES WILL LOWER ON FRIDAY AND DROP INTO THE MVFR RANGE BETWEEN 15-18Z IN THE WEST AND BY 21Z IN THE EAST AS DEFORMATION ZONE SETS UP OVER THE REGION AHEAD OF APPROACHING LOW PRESSURE SYSTEM AND SHOWERS INCREASE IN NUMBER. CIGS WILL CONTINUE TO DECREASE TO WIDESPREAD IFR/LIFR FRI NIGHT AND VSBYS WILL ALSO DECREASE AS RAIN INCREASES IN INTENSITY AND AREAS OF FOG DEVELOP. THIS WILL BE IN RESPONSE TO A VIGOROUS AND DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH. HEAVIER RAINS WILL TAPER OFF ON SAT...BUT POOR FLYING CONDITIONS WILL CONTINUE WITH LOW CIGS...VARIABLE VSBYS AND TURBULENT FLOW. SURFACE WINDS...NOW LIGHT...WILL BECOME SE AT SPEEDS OF 5-10 KTS BEFORE SHIFTING TO THE SW SAT AFT 12Z. SOME LLWS WILL DEVELOP FRI AFT AND FRI NIGHT AS 850 MB WINDS INCREASE TO NEAR 50 KTS FROM THE S/SE...ESPECIALLY IN THE EAST. THESE WINDS ALSO TURN TO THE WEST WITH SPEEDS OF 50+ KTS INTO SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
Hazardous weather outlook, Oct 27, 5:19 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 AM EDT FRI OCT 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 519 AM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING STORM SYSTEM WILL TRACK UP THE EAST COAST TONIGHT...BRINGING A SOAKING RAIN TO PENNSYLVANIA. THE HEAVIEST RAIN WILL LIKELY FALL LATE TONIGHT AND EARLY SUNDAY...POSSIBLY CAUSING MINOR POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WEST WIND WILL DEVELOP LATE SATURDAY THROUGH SUNDAY...AS A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM TRACKS TO OUR NORTH. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY. IN ADDITION...A FEW INCHES OF WET SNOW COULD ACCUMULATE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY OVER THE HIGHEST ELEVATIONS OF THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in Pennsylvania, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.